Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 21, 2016, 4:27 AM CST for Panola County, Shelby County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2016, 4:27 AM CST (10:27 UTC)
- Expired
- Jan 21, 2016, 5:30 AM CST
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 4:27 AM CST | HAIL 1 | Timpson, TX | QUARTER SIZE HAIL |
| Jan 21, 4:30 AM CST | HAIL 1 | Timpson, TX | QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173
WUUS54 KSHV 211027
SVRSHV
TXC365-419-211130-
/O.NEW.KSHV.SV.W.0006.160121T1027Z-160121T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 AM CST THU JAN 21 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PANOLA COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN SHELBY COUNTY IN EASTERN TEXAS...
* UNTIL 530 AM CST
* AT 426 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIMPSON...OR
14 MILES WEST OF CENTER...MOVING NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TENAHA...TIMPSON...JOAQUIN...PAXTON...STOCKMAN AND WOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3180 9442 3182 9443 3186 9446 3187 9446
3188 9448 3190 9448 3192 9450 3211 9411
3201 9404 3199 9404 3199 9403 3189 9396
3178 9443
TIME...MOT...LOC 1026Z 245DEG 25KT 3186 9442
HAIL...1.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 20, 11:34 PM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Jan 20, 11:34 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 PM CST WED JAN 20 2016 .AVIATION... IFR/LIFR CEILINGS POSSIBLE OVERNIGHT AS A FRONTAL BOUNDARY SHIFTS NORTH AND A SURFACE LOW APPROACHES THE REGION FROM CENTRAL TEXAS. SHOWERS AND EMBEDDED THUNDERSTORMS TO INCREASE IN COVERAGE OVERNIGHT INTO THURSDAY. SOUTHERLY WINDS TO BECOME NORTHWEST 10 TO 15 KNOTS WITH HIGHER VALUES ACROSS EAST TEXAS BY 22/00Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 43 57 37 46 / 40 70 50 10 MLU 38 57 39 45 / 40 80 60 20 DEQ 35 44 31 44 / 40 70 40 10 TXK 36 46 34 44 / 40 70 50 10 ELD 35 46 35 44 / 40 80 60 20 TYR 46 54 35 46 / 40 50 20 10 GGG 43 56 35 46 / 40 50 40 10 LFK 53 65 38 48 / 40 60 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05/05
Hazardous weather outlook, Jan 20, 11:48 AM CST, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CST WED JAN 20 2016 LAZ005-006-010>014-017>022-TXZ153-166-167-211800- LINCOLN-UNION-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY-SAN AUGUSTINE- 1148 AM CST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN APPROACHING UPPER LOW WILL RESULT IN RAPIDLY REDEVELOP SHOWERS AND ISOLATED THUNDERSTORMS LATE TONIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A WARM FRONT LIFTING BACK NORTHWARD ACROSS THE AREA THURSDAY WILL PROVIDE THE FOCUS FOR STRONG TO A FEW SEVERE THUNDERSTORMS DEVELOPING DURING THE AFTERNOON...AND POSSIBLY INTO THE EVENING...AS WARMER AIR REACHES NORTHWARD TO NEAR THE I-20 CORRIDOR. DAMAGING WINDS AND LARGE HAIL POSSIBLE IN THE STRONGEST STORMS...WITH ISOLATED TORNADOES ALSO A REMOTE POSSIBILITY. AFTER A CHILLY WEEKEND...WARMER AIR RETURNS WITH MORE SHOWERS EARLY IN THE NEW WORK WEEK...AHEAD OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS MAY POSSIBLY BE NEEDED EARLY ON THURSDAY. ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>152-165-211800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- ANGELINA- 1148 AM CST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN APPROACHING UPPER LOW WILL RESULT IN RAPIDLY REDEVELOP SHOWERS AND ISOLATED THUNDERSTORMS LATE TONIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING EARLY THURSDAY...ENDING WITH THE PASSAGE OF A STRONG COLD FRONT DURING THE DAY. AFTER A CHILLY WEEKEND...WARMER AIR RETURNS WITH MORE SHOWERS EARLY IN THE NEW WORK WEEK...AHEAD OF ANOTHER COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. VII
In the hours before
Special weather statement, Jan 21, 3:46 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 346 AM CST THU JAN 21 2016 TXZ150-152-153-211015- RUSK TX-NACOGDOCHES TX-SHELBY TX- 346 AM CST THU JAN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSK...NORTHEASTERN NACOGDOCHES AND NORTHWESTERN SHELBY COUNTIES UNTIL 415 AM CST... AT 346 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TRAWICK...OR 10 MILES NORTH OF NACOGDOCHES...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NACOGDOCHES...TIMPSON...GARRISON...TRAWICK...APPLEBY AND STOCKMAN. LAT...LON 3165 9471 3182 9477 3197 9444 3170 9431 TIME...MOT...LOC 0946Z 252DEG 36KT 3176 9466 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:46 AM CST | Special Weather Statement | SHV | Nacogdoches | 29 min |
| Jan 21, 4:07 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 23 min |
| Jan 21, 4:17 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 28 min |
| Jan 21, 8:38 AM CST | Special Weather Statement | SHV | Marion | 52 min |
| Jan 21, 11:20 AM CST | Special Weather Statement | SHV | Nacogdoches | 40 min |
| Jan 21, 11:29 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, Shelby | 46 min |
| Jan 21, 3:50 PM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.